Thunderstorm Wind, Yell
- When
- May 2, 4:50 AM CST
- Where
- Yell County, 10 mi SW of Dardanelle
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.117, -93.283
Several trees down on Highway 154.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 2, 2:20 AM CST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 320 AM CDT TUE MAY 2 2006 .SHORT TERM...TODAY THROUGH FRIDAY SEVERAL ISSUES TO CONTEND WITH IN THIS PARTICULAR FORECAST PACKAGE. SATELLITE IMAGERY CURRENTLY SHOWS SEVERAL MESOSCALE CONVECTIVE SYSTEMS OVER OKLAHOMA AND THE RED RIVER VALLEY OF NORTH TEXAS. CIRRUS BLOWOFF FROM THE SOUTHERNMOST SYSTEM IS ALREADY SPREADING ACROSS SOUTHWESTERN ARKANSAS. BIGGEST CONCERN FOR TODAY WILL BE THE NORTHERNMOST SYSTEM CURRENTLY INVOF EASTERN OKLAHOMA. SYSTEM WILL LIKELY BEGIN AFFECTING WESTERN ARKANSAS JUST BEFORE SUNRISE...BEFORE WEAKENING NR CNTRL AR. THEN...REGENERATION WILL BECOME A CONCERN THIS AFTERNOON AND TONIGHT...AS OUTFLOW INTERACTS WITH DAYTIME HEATING...AND A SHORTWAVE MOVING THROUGH IN THE MEAN FLOW. LET/S NOT FORGET THE COLD FRONT...SYSTEM LOOKS TO HAVE FINALLY STALLED FROM BETWEEN WALNUT RIDGE AND RAVENDEN SPRINGS...TO BETWEEN MENA AND FORT SMITH. THE FRONT WILL LIKELY BE THE FOCUS OF ADDITIONAL CONVECTION THIS AFTERNOON AND EARLY THIS EVENING. FRONT WILL LIKELY WASH OUT SOME TIME ON WEDNESDAY. ANOTHER COLD FRONT WILL APPROACH THE AREA BY THURSDAY...STALLING OUT INVOF CENTRAL ARKANSAS BY FRIDAY. THE SURFACE BOUNDARIES...ALONG WITH SHORTWAVES MOVING THROUGH IN THE MEAN FLOW...WILL ALLOW FOR A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. SETUP WILL BE CONDUCIVE FOR SCATTERED CELLS TO DEVELOP IN THE AFTERNOON AND EARLY EVENING...ALONG WITH POTENTIAL MCS GENERATION DURING THE OVERNIGHT HOURS. GFS IS SHOWING THIS SCENARIO RATHER WELL...THOUGH THE PRECIPITATION BOMBS IT/S GENERATING ARE A LITTLE EXAGGERATED THANKS TO GRIDSCALE FEEDBACK ISSUES. NEXT PRESSING ISSUE IS HAZARDOUS WEATHER CHANCES...WILL ATTM CONTINUE TO MENTION POSSIBLE STRONG THUNDERSTORMS IN THE HAZARDOUS WEATHER OUTLOOK BUT NOT THE FORECAST DUE TO THE SCATTERED NATURE OF THE STORMS. DECENT LAPSE RATES ARE INDICATIVE OF HAIL POTENTIAL... THOUGH DAMAGING WINDS WOULD BE POSSIBLE. ALSO...INCRG PWATS AND LIGHT WINDS IN THE LOWER AND MID LEVELS WOULD ALLOW FOR LOCALLY HEAVY RAINFALL WITHIN STRONGER STORMS. FINALLY...TEMPERATURES. FIRST PERIOD TEMPS ARE A BLEND OF THE FWC AND MET...AS MAV NUMBERS SEEM A BIT TOO COOL. OTRW...REMAINING PERIODS FIND MOS GUIDANCE IN DECENT AGREEMENT. UNFORTUNATELY... CONFIDANCE IS MEDIUM AT BEST...BECAUSE TEMPERATURES WILL BE DEPENDENT ON CLOUD COVER AND RAINFALL IN SOME AREAS. && .LONG TERM...FRIDAY NIGHT THROUGH MONDAY SLOW MOVING FRONTAL SYSTEM WILL BE ACROSS THE AREA FRIDAY NIGHT INTO SATURDAY. PRESENT INDICATIONS ARE THE FRONT WILL FINALLY MOVE TO THE SOUTH OF THE AREA SATURDAY WITH HIGH PRESSURE TO THE NORTH MOVING INTO THE AREA. SHORT WAVE MOVES ACROSS THE AREA FRIDAY NIGHT WHICH SHOULD RESULT IN AN ENHANCED CHANCE OF SHOWERS AND THUNDERSTORMS DURING THAT PERIOD. DECIDED TO LEAVE THE 40 PERCENT POPS GOING FOR FRIDAY NIGHT SINCE CONFIDENCE IN THE SCENARIO IS NOT HIGH AND MORE TIMING DIFFERENCES MAY SHOW UP ON LATER MODEL RUNS. KEPT THE POPS GOING FOR SATURDAY THEN CONTINUED THE DRY AND COOLER FORECAST FOR THE WEEKEND. RETURN FLOW BEGINS MONDAY WITH MOISTURE INCREASING. SMALL POPS FOR MONDAY THAT ARE ALREADY GOING STILL LOOK GOOD AT THIS TIME. MADE SOME DOWNWARD ADJUSTMENT TO TEMP FORECASTS OVER THE WEEKEND ALTHOUGH NOT TOTALLY CONFIDENT FRONT WILL CLEAR AREA AND THE COOLER AIR WILL ROLL IN AS ADVERTISED. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 82 64 83 64 / 30 20 40 40 HARRISON AR 79 62 76 60 / 30 40 50 50 HOT SPRINGS AR 83 65 83 65 / 30 30 30 40 PINE BLUFF AR 81 64 83 65 / 30 20 30 30 MOUNTAIN HOME AR 84 61 76 60 / 30 40 50 50 MONTICELLO AR 85 65 83 65 / 30 20 30 30 SEARCY AR 84 62 80 63 / 30 20 40 40 MOUNT IDA AR 81 64 82 63 / 30 30 30 40 RUSSELLVILLE AR 81 63 78 61 / 30 30 40 40 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...57 / LONG TERM...29
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT TUE MAY 2 2006 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT TUE MAY 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT AN AREA OF THUNDERSTORMS THAT WAS MOVING INTO WESTERN ARKANSAS EARLY THIS MORNING WILL LIKELY WEAKEN THROUGH THE MORNING. ISOLATED LARGE HAIL AND DAMAGING WIND GUSTS WILL BE POSSIBLE FROM THIS EARLY THIS MORNING. THIS AFTERNOON...NEW THUNDERSTORMS MAY DEVELOP OR INCREASE FROM THE REMNANTS OF THIS MORNINGS THUNDERSTORMS. THIS WILL BE MOST LIKELY IN CENTRAL AND SOUTHERN ARKANSAS. SHOULD THIS OCCUR... ISOLATED SEVERE THUNDERSTORMS MAY DEVELOP WITH LARGE HAIL AND DAMAGING WINDS. THIS SHOULD MOVE OUT OF THE STATE BY EARLY TONIGHT. NO ADDITIONAL THUNDERSTORM COMPLEXES ARE EXPECTED TO AFFECT ARKANSAS THROUGH TONIGHT AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY UPPER LEVEL LOWS WILL CONTINUE TO MOVE ACROSS ARKANSAS AT TIMES THROUGH AT LEAST FRIDAY NIGHT. A COLD FRONT WILL MOVE INTO THE STATE ABOUT THURSDAY MORNING AND WILL HOLD NEARLY STATIONARY IN NORTHERN ARKANSAS OR SOUTHERN MISSOURI. PRESENT INDICATIONS FAVOR THIS FRONT EVENTUALLY MOVING TO THE SOUTH ACROSS THE STATE FRIDAY AND FRIDAY NIGHT AND MOVING TO THE SOUTH OF ARKANSAS BY SATURDAY. PERIODS OF SHOWERS AND THUNDERSTORMS WILL AFFECT ARKANSAS FROM WEDNESDAY THROUGH FRIDAY NIGHT. THE GENERAL TENDENCY WILL BE FOR THUNDERSTORMS TO DEVELOP DURING THE MID TO LATE AFTERNOON AND CONTINUE INTO THE EVENING. COMPLEXES OF THUNDERSTORMS MAY DEVELOP DURING THE EVENING AND CONTINUE THROUGH MUCH OF THE NIGHT WITH A WEAKENING TREND LATE AT NIGHT AND IN THE MORNING. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD WITH LARGE HAIL AND DAMAGING WIND BEING THE MAIN SEVERE WEATHER. ALSO... HEAVY RAINS WILL BE POSSIBLE. THE NIGHTTIME THUNDERSTORM COMPLEXES COULD RESULT IN THUNDERSTORMS MOVING OVER THE SAME AREAS AND PRODUCING HEAVY RAINS WHICH COULD CAUSE FLASH FLOODING. IT APPEARS THAT NORTHERN ARKANSAS WILL BE THE MOST VULNERABLE FOR HEAVY RAINS AND FLOODING ESPECIALLY WEDNESDAY AND THURSDAY NIGHTS. THUNDERSTORMS SHOULD DECREASE SATURDAY AND LITTLE RAIN IS EXPECTED THROUGH SUNDAY. ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS WILL RETURN ON MONDAY. LITTLE OR NO SEVERE WEATHER IS EXPECTED AT THIS TIME FROM SATURDAY THROUGH MONDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IN PARTS OF WESTERN ARKANSAS EARLY THIS MORNING AND IN PARTS OF CENTRAL AND SOUTHERN ARKANSAS THIS AFTERNOON AND EVENING. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK 29
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
432 AM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 AM HAIL 2 W JASPER 36.01N 93.22W
05/02/2006 E1.75 INCH NEWTON AR TRAINED SPOTTER
&&
57PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
545 AM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM HAIL MENA 34.58N 94.24W
05/02/2006 E0.75 INCH POLK AR LAW ENFORCEMENT
&&
57The Little Rock radar (KLZK), 98 km away, was scanning. The volume nearest the first event began at 10:48 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees down on Highway 154.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510604.